Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 11, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 28, 2025, 12:25 PM CST for 26 counties in Kansas. It took effect at Nov 29, 2025, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2025, 12:25 PM CST (18:25 UTC)
- In effect from
- Nov 29, 2025, 9:00 AM CST
- Expired
- Nov 29, 2025, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995 WWUS73 KICT 281825 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1225 PM CST Fri Nov 28 2025 KSZ032-033-047-048-050-067-082-091-291200- /O.NEW.KICT.WI.Y.0011.251129T1500Z-251130T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Hutchinson, Great Bend, Kingman, Sylvan Grove, Ellsworth, Lincoln, Sterling, Russell, Lyons, Attica, Harper, Wilson, and Anthony 1225 PM CST Fri Nov 28 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Barton, Ellsworth, Lincoln, Rice, Russell, Harper, Kingman, and Reno Counties. * WHEN...From 9 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Christo
4 follow-up statements
452 WWUS73 KICT 282008 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 208 PM CST Fri Nov 28 2025 KSZ049-051>053-068-083-092-291015- /O.EXA.KICT.WI.Y.0011.251129T1500Z-251130T0000Z/ Saline-McPherson-Marion-Chase-Harvey-Sedgwick-Sumner- Including the cities of McPherson, Park City, Derby, Newton, Cottonwood Falls, Peabody, Marion, Haysville, Wichita, Wellington, Strong City, Bel Aire, Valley Center, Hillsboro, and Salina 208 PM CST Fri Nov 28 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Chase, Marion, McPherson, Saline, Harvey, Sedgwick, and Sumner Counties. * WHEN...From 9 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047-048-050-067-082-091-291015- /O.CON.KICT.WI.Y.0011.251129T1500Z-251130T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Wilson, Lincoln, Sylvan Grove, Sterling, Anthony, Harper, Attica, Hutchinson, Russell, Ellsworth, Lyons, Great Bend, and Kingman 208 PM CST Fri Nov 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Barton, Ellsworth, Lincoln, Rice, Russell, Harper, Kingman, and Reno Counties. * WHEN...From 9 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
663 WWUS73 KICT 290802 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 202 AM CST Sat Nov 29 2025 KSZ069>072-093>096-098>100-292215- /O.EXA.KICT.WI.Y.0011.251129T1500Z-251130T0000Z/ Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Augusta, Neodesha, Fredonia, Winfield, Coffeyville, Moline, Grenola, Humboldt, Chanute, Independence, Howard, Rose Hill, Yates Center, Sedan, El Dorado, Iola, Andover, Madison, Parsons, Cedar Vale, Arkansas City, Eureka, and Longton 202 AM CST Sat Nov 29 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>053-067-068-082-083-091-092-292215- /O.CON.KICT.WI.Y.0011.251129T1500Z-251130T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Bel Aire, Marion, Strong City, Ellsworth, Valley Center, Sylvan Grove, Cottonwood Falls, Newton, Derby, Russell, Anthony, Hillsboro, Kingman, Wichita, Wellington, Sterling, Harper, Hutchinson, Attica, McPherson, Great Bend, Lincoln, Lyons, Haysville, Park City, Salina, Peabody, and Wilson 202 AM CST Sat Nov 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jakub
946 WWUS73 KICT 292026 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 226 PM CST Sat Nov 29 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300000- /O.CON.KICT.WI.Y.0011.000000T0000Z-251130T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Wichita, Russell, Augusta, Great Bend, Hillsboro, Humboldt, Rose Hill, Newton, Eureka, Iola, Salina, Chanute, Attica, Ellsworth, Hutchinson, Cedar Vale, Longton, Cottonwood Falls, Madison, Kingman, Andover, Lyons, Fredonia, Winfield, Coffeyville, Wilson, Strong City, Peabody, Arkansas City, Howard, Derby, Valley Center, McPherson, Marion, Independence, Sterling, Moline, Neodesha, Yates Center, Sedan, Wellington, Lincoln, Haysville, Bel Aire, El Dorado, Grenola, Parsons, Park City, Sylvan Grove, Anthony, and Harper 226 PM CST Sat Nov 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
533 WWUS73 KICT 292354 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 554 PM CST Sat Nov 29 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300100- /O.EXP.KICT.WI.Y.0011.000000T0000Z-251130T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Lincoln, Iola, Marion, Russell, Salina, Ellsworth, Hutchinson, Humboldt, Wichita, Coffeyville, Park City, Harper, Moline, Great Bend, Kingman, Eureka, Cottonwood Falls, Augusta, El Dorado, Sterling, Rose Hill, McPherson, Independence, Parsons, Lyons, Winfield, Valley Center, Peabody, Madison, Newton, Bel Aire, Longton, Derby, Wellington, Chanute, Andover, Sylvan Grove, Howard, Yates Center, Sedan, Haysville, Arkansas City, Attica, Neodesha, Strong City, Grenola, Anthony, Fredonia, Hillsboro, Cedar Vale, and Wilson 554 PM CST Sat Nov 29 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... $$ WI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 28, 12:09 PM CST, 16 minutes earlier. Its key messages:
- Rain chances for tonight with a brief rain/snow mix possible over central Kansas Saturday morning
- Gusty northwest winds reaching advisory levels behind cold frontal passage looks favorable on Saturday
- A second weather system has a 30-50% chance for 1" or greater snowfall to affect mainly central/south central Kansas for late Sunday night into Monday
Area forecast discussion, Nov 28, 12:09 PM CST, 16 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1209 PM CST Fri Nov 28 2025 .KEY MESSAGES... - Rain chances for tonight with a brief rain/snow mix possible over central Kansas Saturday morning - Gusty northwest winds reaching advisory levels behind cold frontal passage looks favorable on Saturday - A second weather system has a 30-50% chance for 1" or greater snowfall to affect mainly central/south central Kansas for late Sunday night into Monday && .DISCUSSION... Issued at 228 AM CST Fri Nov 28 2025 Current satellite water vapor imagery shows a fleet-footed upper level wave moving east across the northwestern states. This wave will spark off light rain showers across the area tonight into Saturday. Also can't rule out a few weak thunderstorms with some elevated instability predicted(strong or severe storms not anticipated). Meanwhile a strong cold front will surge southward across Kansas Saturday morning with a decent signature for deeper adiabatic mixing tapping into stronger wind speeds aloft. The signal from ECMWF EFI(index 0.8 for wind speeds) and HREF model solution has greater than 60% probability of northwest winds surpassing 30mph. This could result in a wind advisory being hoisted across central/south central Kansas. In addition, there is a chance that a brief period of light rain/snow mix could affect central Kansas Saturday morning as the colder air surges southward. No snow accumulation is expected with this upper level system. Much colder air will overspread the region for Sunday into Monday with below normal temperatures. Wind chills will drop into the the single digits for early Sunday morning. A second upper level wave will eject from the Rockies and move eastward across Kansas on Monday. This wave will be stronger than the previous system with model guidance suggesting a 30-50% chance of 1" or greater snowfall affecting mainly central/south central Kansas late Sunday night-Monday. Dry with colder than normal temperatures will prevail for Tuesday- Friday next week. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1125 AM CST Fri Nov 28 2025 Clouds will gradually lower as we move into the late afternoon and evening hours with reduced flight categories (low cigs) likely by this evening. MVFR cigs this evening may gradually lower into IFR/LIFR towards morning. We expected shower activity to also expand in coverage after 07-09Z, especially for areas east of I-135. A brief rain/snow mix could develop at times in central KS on Sat morning but higher probabilities are expected to remain north and east of the area. A cold front will arrive early on Sat shifting winds to the northwest. Speeds of 35-45 mph will be common in central and parts of south central KS on Sat. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...CDJ AVIATION...MWM
Hazardous weather outlook, Nov 28, 3:09 AM CST, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 309 AM CST Fri Nov 28 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 309 AM CST Fri Nov 28 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms are possible Saturday morning, strong or severe storms are not expected. Rain may mix with snow across portions of central and south central Kansas on Saturday morning into the early afternoon. Little to no accumulation is expected at this time. Northwesterly wind gusts may approach 45 mph at times across portions of central and south central Kansas on Saturday. Wind chills early Sunday morning will be in the single digits across central Kansas. Snow chances will return to the area on Monday with confidence increasing for some accumulations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.